Hail, Pawnee
- When
- September 13, 8:44 PM CST
- Where
- Pawnee County, Pawnee
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.333, -96.800
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 13, 8:40 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 940 PM CDT TUE SEP 13 2005 .UPDATE... SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A LARGE PART OF THE AREA. ONGOING STORMS NEAR THE KANSAS BORDER AND OVER CENTRAL OKLAHOMA WILL BE THE MAIN PLAYERS. A DECENT LOW LEVEL JET WILL KICK IN TO FEED THE STORMS. AN UPPER LEVEL JET STREAK WILL HELP WITH THE DYNAMICS TO DRIVE THE STORMS. ENOUGH INSTABILITY WILL EXIST FOR SEVERE THUNDERSTORMS. HOWEVER...THE WEATHER RISK MAY SHIFT FROM HAIL AND HIGH WINDS TO JUST HIGH WINDS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 ABBAS
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT TUE SEP 13 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT TUE SEP 13 2005
...CHANCE OF SEVERE STORMS THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....NORTHEAST OKLAHOMA.
ONSET....THIS EVENING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
AREA AT GREATEST RISK...NORTH OF INTERSTATE 44.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...TONIGHT.
DISCUSSION...
A SURFACE COLD FRONT WILL APPROACH THE REGION THIS EVENING . IN
ADDITION...A STRONG UPPER LEVEL JET STREAK WILL TRAVERSE THE REGION
TONIGHT. DAYTIME SURFACE HEATING WILL CAUSE THE ATMOSPHERE AHEAD
OF THE FRONT TO BECOME QUITE UNSTABLE BY LATE AFTERNOON...WITH CAPE
VALUES APPROACHING 3000 J/KG ALONG WITH LIFTED INDICES OF -3 TO -5.
THIS COMBINATION WILL PROVIDE FOR A THREAT OF SEVERE STORMS BY EARLY
EVENING. WITH THE LOSS OF DAYTIME HEATING...THE THREAT WILL
TRANSITION INTO A HEAVY RAIN EVENT AS THE EVENING PROGRESSES. THE
HEAVIER RAINFALL ASSOCIATED WITH TRAINING CELLS WILL INDUCE A FLASH
FLOOD THREAT OVERNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION MAY BE REQUIRED EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ONGOING THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
THE REGION WEDNESDAY MORNING. THE UPPER LEVEL PATTERN WILL BE SLOW
TO EVOLVE AND THUNDERSTORM DEVELOPMENT MAY REOCCUR WEDNESDAY
AFTERNOON. THIS ACTIVITY WILL BE ENHANCED OVERNIGHT BY A STRONG LOW
LEVEL JET. ONCE AGAIN...HEAVY RAINFALL AND TRAINING OF
STORMS...ESPECIALLY ACROSS ALREADY SATURATED GROUND WILL BE
POSSIBLE...THUS RESULTING IN THE CONTINUATION OF A FLASH FLOODING
THREAT.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE
LATEST FORECASTS FOR THE POTENTIAL OF HEAVY RAINFALL AND FLASH
FLOODING INTO WEDNESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT TUE SEP 13 2005
OKZ054-055-140130-
OSAGE OK-WASHINGTON OK-
758 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND WASHINGTON
AT 758 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM OUTFLOW
WINDS PRODUCED BY SEVERE THUNDERSTORMS ACROSS SOUTHERN KANSAS. THE
BOUNDARY INDICATING THE LEADING EDGE OF THESE THUNDERSTORM WINDS
EXTENDED FROM 8 MILES NORTHEAST OF HULAH TO 7 MILES WEST OF HULAH TO
9 MILES NORTHWEST OF BIGHEART...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE THUNDERSTORM WINDS
INCLUDE...DEWEY...COPAN...OKESA...BIGHEART...HULAH AND BARTLESVILLE.
THESE WINDS MAY EXCEED 40 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT TUE SEP 13 2005
OKZ056-057-140145-
CRAIG OK-NOWATA OK-
819 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NOWATA AND CRAIG
AT 819 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM WINDS
ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF HOLLOW TO 11 MILES
WEST OF LENAPAH...MOVING SOUTHEAST AT 30 MPH. THESE WINDS WERE
PRODUCED FROM SEVERE THUNDERSTORMS ACROSS SOUTHERN KANSAS.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...DELAWARE...LENAPAH...CENTRALIA...HOLLOW AND CENTRAILIA.
THESE WINDS MAY GUST 40 TO 50 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT TUE SEP 13 2005
OKZ059-140230-
PAWNEE OK-
844 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
PAWNEE
AT 844 PM CDT...DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS
EXTENDING FROM 18 MILES WEST OF PAWNEE TO 14 MILES SOUTHWEST OF
MARAMEC...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWNEE...JENNINGS...TERLTON...
HALLETT...MARAMEC AND SKEDEE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 PM CDT TUE SEP 13 2005
OKZ058-140230-
OTTAWA OK-
850 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 850 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM WINDS ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF CARDIN TO 15 MILES WEST OF
NARCISSA...MOVING EAST AT 30 MPH. THESE WINDS WERE PRODUCED FROM
SEVERE THUNDERSTORMS ACROSS SOUTHERN KANSAS.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...MIAMI...COMMERCE...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA
...PEORIA...QUAPAW AND CARDIN.
THESE WINDS WILL LIKELY GUST 35 TO 45 MPH.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 915 PM CDT TUE SEP 13 2005 OKZ054>059-140900- CRAIG-NOWATA-OSAGE-OTTAWA-PAWNEE-WASHINGTON- 915 PM CDT TUE SEP 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 784 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 788 UNTIL 4 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THE NEW WATCH INCLUDES 6 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... OTTAWA... PAWNEE... WASHINGTON... THIS INCLUDES THE CITIES OF...BARTLESVILLE...MIAMI...NOWATA... PAWHUSKA...PAWNEE AND VINITA. ARZ001>002-010>011-OKZ060>070-140900- BENTON-CARROLL-MADISON-WASHINGTON-ADAIR-CHEROKEE-CREEK-DELAWARE- MAYES-MUSKOGEE-OKFUSKEE-OKMULGEE-ROGERS-TULSA-WAGONER- 915 PM CDT TUE SEP 13 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 788 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 4 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... MADISON... WASHINGTON... IN OKLAHOMA THIS WATCH INCLUDES 11 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA ADAIR... CREEK... DELAWARE... MAYES... OKMULGEE... ROGERS... TULSA... WAGONER... THIS INCLUDES THE CITIES OF...BENTONVILLE...BERRYVILLE... BRISTOW...CLAREMORE...EUREKA SPRINGS...FAYETTEVILLE... HUNTSVILLE...JAY...MUSKOGEE...OKEMAH...OKMULGEE...PRYOR... ROGERS...SPRINGDALE...STILWELL...TAHLEQUAH...TULSA AND WAGONER.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
939 PM CDT TUE SEP 13 2005
OKZ057-058-140345-
CRAIG OK-OTTAWA OK-
939 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA AND CRAIG
AT 939 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF HOLLOW TO 11 MILES NORTHWEST OF
CENTRALIA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT MAY BE
AFFECTED BY THESE STORMS...OR THEIR OUTFLOW WINDS...INCLUDE...
MIAMI...COMMERCE...NARCISSA...WYANDOTTE...OTTAWA...
PEORIA.. .QUAPAW...CARDIN...PICHER...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA AND WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.The Tulsa radar (KINX), 112 km away, was scanning. The volume nearest the first event began at 02:44 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew down a tree and damaged a barn.
Thunderstorm winds estimated at 70 miles an hour blew down several trees near the intersection of Lewis and 81st Street South.
Thunderstorm winds estimated at 70 miles an hour blew down a large tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473946, 5473947, 5473948, 5473949.